Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2000, 12:45 AM CDT for Humphreys County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 12:45 AM CDT (05:45 UTC)
- Expired
- Jul 30, 2000, 1:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Humphreys County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 300547 SVRBNA TNC085-300615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1245 AM CDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAVERLY * UNTIL 115 AM CDT * AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF WAVERLY...OR ABOUT 2 MILES WEST OF NEW JOHNSONVILLE...MOVING NORTHEAST AT 35 MPH. DESTRUCTIVE WINDS OF 50 TO 60 MPH CAN BE EXPECTED FROM NEW JOHNSONVILLE TO WAVERLY THROUGH 115 AM CDT. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:15 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 29, 9:15 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT SAT JUL 29 2000 SURFACE FRONT/TROUGH STILL LOCATED FROM INDIANA-ILLINOIS BORDER THROUGH NORTHWEST ARKANSAS TO NORTHERN TEXAS. ONLY MINOR MOVEMENTS NOTED. H5 LOW CENTERED OVER NORTH CENTRAL ILLINOIS-LAKE MICHIGAN AREA. SHORTWAVE TROUGH OVER CENTRAL ILLINOIS MOVING NORTHEAST AT ALMOST 20 KT. LATES MESOETA INDICATING 200-300MB LAYER MASS DIVERGENCE INCREASING OVER THE MIDDLE AND EAST PORTION OF THE STATE THROUGH 09Z TONIGHT AND THEN DECLINING AT 12Z AND 15Z ON SUN. THIS FIELD TRACKS CLOSELY WITH THE 700-500 UVV. THUS MORE TSTM ACTIVITY THROUGH OUT THE NIGHT. NEXT BATCH OF TSTMS APPEARS TO BE MOVING INTO THE WESTERN PART OF THE FORECAST AREA...CURRENTLY ALONG A LINE FROM HENRY COUNTY SWWD TO SHELBY COUNTY. RE-WORDED CURRENT ZONE PACKAGE TO REMOVE TIME SENSITIVE WORDING BUT KEPT LIKELY POPS WITH MENTION OF POSSIBLE STRONG STORMS. .BNA...NONE. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| Jul 30, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 30 min |
| Jul 30, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jul 30, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Wilson | 33 min |
| Jul 30, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 33 min |
| Jul 30, 6:33 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
| Jul 30, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.